PLEASE Read This if Your Doctor is Recommending This for You - Valencia, CA

First things first: FDA black box warning! I've...

First things first: FDA black box warning! I've been on tons of acne medications and never received one of these before. I regret taking it so lightly. I took this drug for 5 months. Do you know what a tumorigen is? It creates f****** tumors. I encourage you to read the papers on this drug before trying it. This medication is approved for heart problems/hypertension, how it treats acne is off labeled which means it does it as a side effect. This is not medication for acne, and that's not what it was approved by the fda for. Now on to my story. The good; first three months my acne cleared, skin was less oily. The bad; around month 4 I started having issues. For one my acne returned with a vengeance. I went from 1-2 cystic pimples on my face at any given time before this medication to more than I could count. I stopped counting in tears after 10 cysts. My doctor couldn't figure out why I hit this wall and developed such severe cystic acne, so he upped my already high dosage. All the while going happy go lucky injecting my face with steroids (when you get those acne injections in cysts) which the medication specifically forbids. The only side effects I felt at first were muscle and breast soreness before the dosage increase. After the dosage increase my breasts became so sore I couldn't wear bras or lay on my stomach. My hair started thinning. I fainted after walking up the stairs. When I attempted to contact my doctor about these side effects he was no where to be found. I immediately stopped taking this medication and found a new doctor and while some of my problems ended there I have no idea what this medication has done to my body. My ovaries were clear during the ultrasound before this drug so Pcos was ruled out and my latest ultrasound revealed 5 ovarian cysts. So in less than 6 months I suddenly have growths all over my ovaries. I've developed all sorts of hormonal issues such as: worsening acne(all cysts, I don't even get pimples any more)hot flashes, pressure on my bladder from the growths on my ovaries making me feel like I need to pee constantly. I'm always tired but not mentally, it's my body that feels sluggish, my muscles burn doing normal things. Excersizing used to be a passion, now i can't even handle low impact yoga. I am scheduled for a mammogram later this year for the lumpy tissue that has developed in my breasts. I just turned 23. I'm so scared I try not to think about it. My current doctor can't believe I was given this medicine, especially at such a high dosage. My new dermatologist said he would rather treat patients with accutane and has never prescribed spironolactone.
Los Angeles Dermatologic Surgeon

I should have known something was off when he prescribed me a certain dosage and verbally instructed me to take double that. I asked why my dosage was different than what my chart and prescription bottle said and he told me he simply forgot. Worst of the worst. Stopped responding when I needed help with the side effects I was experiencing. I went in for a "doctors visit" to discuss the side effects, was met by an ethestician for a facial I never booked or have had previously. I was so confused. When I asked for the doctor I was told he was out of town. They did not refund me for the visit and told me I declined the admittedly they told me I paid for nothing. Don't take my word for it, this doctor is being investigated by the board for something relating to another patient, just google his name or look on yelp.

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful